Pulmonary rehab cancelled

Supposed to go for rehab assessment tomorrow but have just rescheduled it for Sept. My breathing is so bad. Don't think new inhalers Spiriva and Symbicort are doing me much good. On them for 5 weeks now, and breathing seems worse to me, and not sure they suit me. Really struggling and fed up! I have Brompton clinic next Tuesday for follow up to change of inhalers so persevering until then, although have thought about going back to Flixotide and Atrovent, but resisted so that Brompton docs can see what is happening with these new inhalers. The whole of me feels so dry, would this be affect of one or both of these inhalers? So drinking plenty, although am on water tablets. Ankles swollen, but still putting that down to the heat, hoping they will calm down soon now it's cooler. So good to be able to post on here, and get help and support from all you guys who I'm sure understand

5 Replies

  • MisUse I've been on the same as for about 6months and feeling really well on them I was told after you've inhaled them to gargle with water but with meds you do get a dry mouth I'm due for my rehab in august it's a shame you had to cancel do you think you might have a infection starting just a thought take care Kathy x

  • Hi Kathy, thanks for replying. I do gargle. Don't think I have infection. I am hoping it's just taking me a while to get used to the new ones, and my sats do seem a bit better, but just so breathless still. Living in Central London doesn't help, and humidity and pollen has also been so high, but it's cooling down now. Just had a really bad day, so hopefully better one tomorrow. Jean

  • Yes, Spiriva affects some people like that. It dries up the mucus but along the way dries other stuff up as well. I can't take it, nor the newer Seebri which is in the same class of drugs (anti-cholinergics). Both times I was ok for about 2 weeks, then my mouth got drier and drier til I couldn't even speak, tongue rasping in my mouth like sandpaper. I was prescribed some 'artificial saliva' as the doc called it, but the idea of that felt so yukky that I didn't take it, and just stopped taking the Spiriva. Since you are carrying on taking both til Tuesday I'd advise keeping a bottle of water with you and sipping constantly. I just take Symbicort now and often have a dry mouth but nothing like on the Spiriva.

    Good luck at the Brompton :)

  • thanks O2, helps to know from people who are using these things how they are affected.

  • I was given Spiriva Respimat and found it much better than Spiriva Handihaler.

You may also like...